MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA- SAFETY IV CATHETER, BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA- SAFETY IV CATHETER, BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386863
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during insertion with bd cathena- safety iv catheter, bd multiguard technology it was difficult to advance and was discovered that the needle had punctured the catheter.There was no patient impact.The following information was provided by the initial reporter: ¿while inserting a #20 peripheral iv, rn had difficulty advancing the catheter over the needle.When she removed, it appears that the needle punctured the catheter.Product is bd cathena- safety iv catheter, bd multiguard technology.Lot number is 2215681.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 25-jul-2023.H6: investigation summary: our quality engineer inspected the 1 used sample submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection of the sample.Analysis of the sample showed that the needle pierced through the mid-section of the catheter, and there were blood stains in the catheter tubing.Bd determined that a possible cause of the failure could be related to the handling of the product during use.However, since the product was returned used, we cannot confirm how the product was exactly used, so this root cause cannot be confirmed.Our manufacturing process was reviewed and there are currently controls in place to detect and reject the defect observed.Production records were reviewed, and this batch meets our manufacturing specification requirements.H3 other text : see h10.

Brand Name
BD CATHENA- SAFETY IV CATHETER, BD MULTIGUARD TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17295237
Report Number8041187-2023-00329
Device Sequence Number3994706
Product Code FOZ
UDI-Device Identifier00382903868636
UDI-Public(01)00382903868636
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2025
Device Model Number386863
Device Catalogue Number386863
Device Lot Number2215681
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown